What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 25, 3:39 PM CST, 5 hours earlier.
Area forecast discussion, Jun 25, 3:39 PM CST, 5 hours before
Area Forecast Discussion
National Weather Service Saint Louis MO
439 PM CDT Mon Jun 25 2018
.SHORT TERM... (Through Late Tuesday Afternoon)
Issued at 353 PM CDT Mon Jun 25 2018
TSRA have not developed this afternoon, which is a little
puzzling as 2000+ J/kg MUCAPE, 40 kts of deep layer shear are in
place with a s/w moving thru the region. Still expect development
along the wrmfnt this afternoon and into the evening. Also still
expect another round of storms late tonight. Granted, more
questions exist with this round of storms given the uncertainty
thru this evening.
As the low continues to move east across IA thru Tues, the cdfnt
is expected to drape across nrn MO. Believe TSRA will develop
along/ahead of this fnt on drop thru the CWA during the afternoon
and evening hours as the upper trof swings thru the region. These
will have the potential to become severe with 2000+ J/kg MLCAPE
and 30-40 kts of deep layer shear.
As for temps, still expect temps to reach the upper 80s on Tues.
However, if storms develop sooner than currently anticipated,
these temps may be too high. Believe that convection from tonight
will linger into Tues morning, especially across srn and ern
portions of the CWA. As this convection moves out of the region,
believe the atmo will be slow to recover, allowing warmer temps.
Tilly
.LONG TERM... (Tuesday Night through Next Monday)
Issued at 353 PM CDT Mon Jun 25 2018
On Wed, low system pulls east out of the region, leaving a weak
sfc ridge in place. Mdls are in fairly good agreement with CAA
across the region thru the afternoon hours. Even with this CAA, or
at least neutral advection, given ample insolation, have trended
twd the warmer MOS for Wed. Luckily, somewhat cooler dewpoints are
progd by guidance, resulting in HI values around the century mark.
Mdls prog a wrmfnt lifting thru the region during the day Thurs.
However, this fnt may hang up just east of the MS River. This shud
result in marginally cooler temps for far ern counties, but will
be offset by pooling dewpoints. This fnt shud be well NE of the
area by Fri with 24C 850mb temps across at least the nrn half of
the CWA. Expect higher dewpoints across the ern half of the CWA
where mixing is not expected to be as deep.
Expect little change in temps for Sat, but dewpoints shud begin to
trend downward given the continued heat. As in yesterdays
discussion, expect an upper trof to approach the region from the
west. This may bring a cdfnt and associated TSRA into the area.
Given the relatively cool mid level temps, this seems plausible.
Still, have trended twd the warmer guidance for the sern two-
thirds of the CWA. This fnt shud drop into the region for Mon,
bringing a brief period of relief from the heat.
There are two criteria for an Excessive Heat Warning. First, two
consecutive days of HI values of 110+ and second, four days of HI
values of 105+. There is also the option for an Advisory for HI of
105+ for a single day or 100+ for 4 days or more. There is some
uncertainty regarding the longevity of the HI of 105+ degrees. For
now, have decided to focus on the two days of HI values of 110+
degrees. However, this area may need to be expanded if confidence
increases for a more prolonged heat event. An Advisory may also
need to be added for other areas.
Tilly
&&
.AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1256 PM CDT Mon Jun 25 2018
Expect TSRA to develop west of KCOU and move east across the
region, impacting terminals this afternoon. There is some
uncertainty regarding timing of onset as well as how quickly these
storms will move east. Timing may change during the afternoon and
will need to keep a close eye on updates. Another round of storms
is expected overnight tonight. Given questions on convection
during the day, have made only minor changes to the prev forecast
at this time, but will be making changes as new data arrives and
confidence increases. Regarding storms this afternoon, a severe
threat will exist with these storms with damaging winds as the
primary threat, but can not rule out an isolated tornado or large
hail.
SPECIFICS FOR KSTL/KSUS/KCPS: Expecting TSRA to impact the
terminals mid to late this afternoon. Some uncertainty remains
regarding timing and will need to monitor for updates thru the
afternoon. Otherwise, still expecting a second round of TSRA late
tonight.
Tilly
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 71 89 72 93 / 70 50 60 20
Quincy 69 87 69 88 / 60 40 50 5
Columbia 69 88 69 92 / 70 30 50 10
Jefferson City 69 89 71 93 / 70 30 50 10
Salem 71 86 71 89 / 70 60 50 30
Farmington 70 87 71 91 / 50 60 40 30
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Excessive Heat Watch from Thursday morning through Friday
evening for Jefferson MO-Lincoln MO-Saint Charles MO-Saint
Louis City MO-Saint Louis MO-Sainte Genevieve MO.
IL...Excessive Heat Watch from Thursday morning through Friday
evening for Calhoun IL-Clinton IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Monroe IL-Randolph IL-Saint Clair IL-
Washington IL.
&&
WFO LSXHazardous weather outlook, Jun 25, 3:55 PM CST, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
455 PM CDT Mon Jun 25 2018
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
455 PM CDT Mon Jun 25 2018
This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight
Thunderstorms are possible across the area through tonight. Some
of these storms may be severe capable of producing isolated
tornadoes, damaging winds and large hail, particularly this
evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There is a chance for thunderstorms across parts of the area
Tuesday through Wednesday. Scattered severe thunderstorms are
possible Tuesday and Tuesday Night across the entire area.
Damaging winds and large hail are the primary threats.
Heat index values of 100 degrees or higher are expected Wednesday
through Sunday during the afternoon and early evening hours. The
highest heat index values are expected to be around 110 degrees on
Thursday and Friday afternoon and evening, mainly across eastern
Missouri and southwest Illinois.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this evening.
Tilly
In the hours before
Local storm report, Jun 25, 4:28 PM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FUNNEL CLOUD 5 ENE REFORM 38.80N 91.71W
06/25/2018 CALLAWAY MO TRAINED SPOTTER
SPOTTER FROM THE ST. LOUIS METRO CHASERS
GROUP SIGHT A FUNNEL DESCENDING FROM A WALL
CLOUD. SPOTTER WAS LOCATED ABOUT 2 MILES
SOUTH OF WILLIAMSBURG AT THE TIME AND
CONTINUED TO SEE ROTATION AT THE TIME OF THE
CALL.
&&
JAMSpecial weather statement, Jun 25, 5:53 PM CST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service St Louis MO
653 PM CDT MON JUN 25 2018
MOZ063-260045-
St. Louis MO-
653 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. LOUIS COUNTY UNTIL
745 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm over
Town and Country, moving east at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
St. Louis, Chesterfield, University City, Maryland Heights, Creve
Coeur, Overland, Clayton, Jennings, Town and Country, Richmond
Heights, Ladue, Brentwood, Maplewood, Olivette, St. John, Normandy,
Northwoods, Frontenac, Bel-Ridge and Hillsdale.
LAT...LON 3869 9027 3865 9030 3862 9031 3862 9053
3869 9051 3872 9027
TIME...MOT...LOC 2353Z 276DEG 9KT 3865 9048
KDLocal storm report, Jun 25, 6:37 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
737 PM CDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 1 W MARTHASVILLE 38.63N 91.07W
06/25/2018 M1.25 INCH WARREN MO PUBLIC
PHOTO OF 1.25 INCH HAIL FROM PUBLIC VIA
SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
&&
AESpecial weather statement, Jun 25, 6:43 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service St Louis MO
743 PM CDT MON JUN 25 2018
ILZ100-101-MOZ063-064-260130-
St. Clair IL-Madison IL-St. Louis MO-St. Louis City MO-
743 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
NORTHWESTERN ST. CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS AND CENTRAL
ST. LOUIS COUNTIES IN EAST CENTRAL MISSOURI AND ST. LOUIS CITY UNTIL
830 PM CDT...
At 743 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brooklyn, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
St. Louis, Belleville, University City, Granite City, East St. Louis,
Collinsville, Webster Groves, Clayton, Cahokia, Richmond Heights,
Ladue, Brentwood, Maplewood, Pontoon Beach, Centreville, Caseyville,
Washington Park, Madison, Venice and Hillsdale.
This also includes Scott Joplin Historic Site and Horseshoe Lake
State Park.
LAT...LON 3861 9037 3868 9034 3872 9005 3856 9005
TIME...MOT...LOC 0043Z 275DEG 17KT 3863 9018
Maples